MAUDE Adverse Event Report: DENTSPLY LLC CAV.PLUS TAP-ON,240V-UK-G136; SCALER, ULTRASONIC

DENTSPLY LLC CAV.PLUS TAP-ON,240V-UK-G136; SCALER, ULTRASONIC
Catalog Number 8184003
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There has been a previous report received where lack of water flow has caused an overheating insert.Since an overheating insert could necessitate medical/surgical intervention to preclude permanent damage to a body structure or permanent impairment of a body function, this malfunction would be likely to cause/contribute to a serious injury should it recur.As such, this event meets the criteria for reportability per 21 cfr part 803.The device is available for evaluation, though has not been returned as of this report.Evaluation results will be submitted as they become available.
 
Event or Problem Description
In this event it is reported that while using a cav.Plus tap-on, 240v-uk-g136, it is alleged that the sterimate gets hot.Inserts and water flow to be checked.No injury.
 
Additional Manufacturer Narrative
Investigation results.Failure mode - overheating handpiece.Root cause - user technique problem.Conclusion code - user error.A dhr review is unnecessary for this complaint, as the reported issue was successfully resolved once the user followed the required instructions.

Brand Name
CAV.PLUS TAP-ON,240V-UK-G136
Common Device Name
SCALER, ULTRASONIC
Manufacturer (Section D)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer (Section G)
DENTSPLY LLC
1301 smile way
york PA 17404
Manufacturer Contact
dan eagar
221 west philadelphia st.
york, PA 17401
7178457511
MDR Report Key22099928
Report Number2424472-2025-00229
Device Sequence Number7343260
Product Code ELC
UDI-Device IdentifierD00381840021
UDI-PublicD00381840021
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K052334
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue Number8184003
Is the Reporter a Health Professional? Yes
Distributor Facility Aware Date05/19/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/19/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date05/28/2025
Supplement Report FDA Received Date08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown